Alabama, 2005

Flash Flood in Alabama, June 8, 2005

June 8, 2005 · NWS BMX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 8, 2:25 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 8, 2:25 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT WED JUN 8 2005

.SHORT TERM...(TONIGHT THRU SATURDAY)
TROPICAL AIRMASS WILL KEEP AREA IN A WET PATTERN THRU THURSDAY
WITH LEFT OVER BOUNDARIES ACTING TO FOCUS AFTERNOON CONVECTION.
DIFFICULT PART IS FORETELLING WHERE BOUNDARIES WILL BE THE
FOLLOWING DAY.  ALL EYES OUR ON POSSIBLE TROPICAL DEVELOPMENT THIS
WEEKEND AS MODELS HAVE BEEN CONSISTENT IN BRINGING TROPICAL
CYCLONE INTO NORTHERN GULF OF MEXICO ON SATURDAY.  IF SYSTEM
BECOMES NICELY ORGANIZED AS DEPICTED BY NAM...CENTRAL ALABAMA WILL
BE ON SUBSIDENCE SIDE OF LOW AND WOULD NOT EXPECT MUCH CONVECTION
FRIDAY OR SATURDAY.  GFS IS MUCH WETTER ACROSS ALABAMA ON SATURDAY
AND PREFER DRIER NAM AS DISCUSSED ABOVE...AND KEPT RAIN CHANCES IN
THE 30-50% RANGE.

.LONG TERM...(SUNDAY THRU WEDNESDAY)
REMNANTS OF TROPICAL SYSTEM WILL HAVE ITS GREATEST AFFECTS ACROSS
AREA SATURDAY NIGHT AND SUNDAY.  ASSUMING WE ARE ON THE EAST SIDE
OF THE LOW...RAISED POPS TO LIKELY FOR WESTERN ALABAMA SATURDAY
NIGHT AND INTO SUNDAY...AND LOWERED TEMPERATURES IN THIS AREA.
WILL BE INTERESTING TO SEE WHAT HAPPENS WITH LOW AS GFS SHOWS
SHORT WAVE TROF PASSING THRU THE MIDWEST STATES OVER THE WEEKEND.
IT IS POSSIBLE ID SYSTEM SLOWS DOWN...IT WILL HANG UP OVER SOUTHERN
STATES AS SHORT WAVE TROF PASSES NORTH OF ALABAMA.  HOWEVER...
PERSISTENT UPPER RIDGE OVER OFF THE ATLANTIC COAST WILL LIKELY
STEER SYSTEM NORTHWARD...AND RAIN CHANCES BACK TO CLIMATOLOGY
VALUES MONDAY THRU WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     69  87  69  87 /  20  40  30  30
ANNISTON    70  87  69  87 /  20  40  30  40
BIRMINGHAM  70  87  71  87 /  30  40  30  40
TUSCALOOSA  71  88  70  88 /  30  40  30  40
CALERA      71  88  70  88 /  30  50  30  40
AUBURN      71  89  70  88 /  30  50  30  40
MONTGOMERY  71  89  71  88 /  30  50  30  50
TROY        71  89  69  88 /  30  50  30  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

58/ROSE
Hazardous weather outlook, Jun 8, 4:30 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 PM CDT WED JUN 8 2005

ALZ011>015-017>050-091100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
530 PM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(TONIGHT).

SCATTERED THUNDERSTORMS WILL CONTINUE TO WEAKEN AS THEY SLOWLY MOVE
SOUTH ACROSS THE FORECAST AREA AND WILL DISSIPATE BY 9 PM. SOME OF
THESE STORMS COULD STILL PRODUCE DANGEROUS CLOUD TO GROUND
LIGHTNING...WIND GUSTS UP TO 30 MILES PER HOURS...AND LOCALLY HEAVY
RAINFALL.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

10

In the hours before

Local storm report, Jun 8, 3:59 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             CLANTON                 32.84N 86.62W
06/08/2005  0.50 INCH        CHILTON            AL   TRAINED SPOTTER

            MARBLE SIZE HAIL JUST EAST OF CLANTON.

&&

JSS
Special weather statement, Jun 8, 4:02 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT WED JUN 8 2005

ALZ036-082245-
COOSA-
502 PM CDT WED JUN 8 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 545 PM
CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES SOUTH OF MARBLE VALLEY...MOVING EAST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MARBLE VALLEY...
WEOGUFKA AND STEWARTVILLE THROUGH 545 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 8, 4:39 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
539 PM CDT WED JUN 8 2005

ALZ036-082315-
COOSA-
539 PM CDT WED JUN 8 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 615 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES WEST OF KELLYTON...MOVING SOUTHEAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ROCKFORD...KELLYTON
AND GOODWATER THROUGH 615 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

IN ADDITION...MINOR FLOODING IS ALSO POSSIBLE. PONDING OF WATER ON
ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.
Special weather statement, Jun 8, 5:18 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CDT WED JUN 8 2005

ALZ036-082345-
COOSA-
618 PM CDT WED JUN 8 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 645 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR FROM AN APPROACHING
THUNDERSTORM...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER EXTREME SOUTHEASTERN COOSA COUNTY...MOVING EAST AT
10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THROUGH 645 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Special weather statement, Jun 8, 5:31 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CDT WED JUN 8 2005

ALZ043-090015-
ELMORE-
631 PM CDT WED JUN 8 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 715 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN
HOUR...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES NORTH OF WETUMPKA...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TITUS...WETUMPKA AND
ECLECTIC THROUGH 715 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

ALSO...STRONG GUSTY WINDS COULD BREAK OFF SMALL TREE LIMBS...AND
BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

HEAVY RAIN WITH THIS STORM COULD ALSO CAUSE MINOR FLOODING.
Special weather statement, Jun 8, 5:41 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT WED JUN 8 2005

ALZ041-090015-
AUTAUGA-
641 PM CDT WED JUN 8 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN AUTAUGA COUNTY
UNTIL 715 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER PRATTVILLE...MOVING SOUTH AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PRATTVILLE THROUGH
715 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

IN ADDITION...STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND
BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING
WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE
POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER
OF UNKNOWN DEPTH.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Autauga

When
June 8, 6:10 PM CST to 7:10 PM CST
Where
Autauga County, Prattville
Property damage
$11,000
Reported by
EMERGENCY MANAGER
Coordinates
32.467, -86.483

Several roads across northern Prattville and adjacent central Autauga County were closed due to high water covering the roads.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459866.